Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 42, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 4, 2007, 9:56 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2007, 9:56 PM HST (07:56 UTC)
- Expired
- Nov 5, 2007, 3:47 AM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 050756 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 956 PM HST SUN NOV 4 2007 ...STRONG WINDS OVER HALEAKALA SUMMIT... .A LOW WEST OF THE ISLANDS IS PRODUCING STRONG WINDS THE HIGH MOUNTAINS ON MAUI. HIZ022-052000- /O.NEW.PHFO.WI.Y.0042.071105T0800Z-071105T2000Z/ HALEAKALA SUMMIT- 956 PM HST SUN NOV 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. SOUTH WINDS OF 30 TO 39 MPH ARE EXPECTED ON HALEAKALA SUMMIT OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWHW70 PHFO 050949 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1149 PM HST SUN NOV 4 2007 ...STRONG WINDS OVER SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA KEA... .A LOW WEST OF THE ISLANDS IS PRODUCING STRONG WINDS OVER THE HIGH MOUNTAINS ON MAUI AND THE BIG ISLAND. HIZ028-052000- /O.EXB.PHFO.WI.Y.0042.071105T1100Z-071105T2000Z/ BIG ISLAND SUMMITS- 1149 PM HST SUN NOV 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. SOUTHWEST WINDS OF 30 TO 39 MPH ARE EXPECTED ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-052000- /O.CON.PHFO.WI.Y.0042.000000T0000Z-071105T2000Z/ HALEAKALA SUMMIT- 1149 PM HST SUN NOV 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST MONDAY... SOUTHEAST WINDS OF 30 TO 39 MPH ARE EXPECTED ON HALEAKALA SUMMIT OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 050952 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1152 PM HST SUN NOV 4 2007 ...STRONG WINDS OVER SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA... .A LOW WEST OF THE ISLANDS IS PRODUCING STRONG WINDS OVER THE HIGH MOUNTAINS ON MAUI AND THE BIG ISLAND. HIZ028-052000- /O.EXB.PHFO.WI.Y.0042.071105T1100Z-071105T2000Z/ BIG ISLAND SUMMITS- 1152 PM HST SUN NOV 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. SOUTHWEST WINDS OF 30 TO 39 MPH ARE EXPECTED ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ022-052000- /O.CON.PHFO.WI.Y.0042.000000T0000Z-071105T2000Z/ HALEAKALA SUMMIT- 1152 PM HST SUN NOV 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST MONDAY... SOUTHEAST WINDS OF 30 TO 39 MPH ARE EXPECTED ON HALEAKALA SUMMIT OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
000 WWHW70 PHFO 051347 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 AM HST MON NOV 5 2007 ...WIND ADVISORY CANCELLED... HIZ022-028-051500- /O.CAN.PHFO.WI.Y.0042.000000T0000Z-071105T2000Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 347 AM HST MON NOV 5 2007 ...WIND ADVISORY IS CANCELLED... WINDS OVER THE SUMMITS HAVE DROPPED BELOW THE ADVISORY LEVEL. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 8:30 PM HST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 4, 8:30 PM HST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN NOV 4 2007 .SYNOPSIS... A LOW WEST OF KAUAI WILL MOVE SLOWLY AWAY TO THE SOUTHWEST. THE LOW IS MAKING THE ATMOSPHERE UNSTABLE AND ALLOWING HEAVY SHOWERS TO FORM. IT IS ALSO PRODUCING WINTRY WEATHER OVER MAUNA KEA AND MAUNA LOA. THE LOW WILL MOVE FAR ENOUGH AWAY BY WEDNESDAY MORNING FOR DRIER TRADE-WIND WEATHER TO RETURN. HIGH SURF ALONG SOUTH-FACING SHORES WILL PEAK TONIGHT THEN SLOWLY DECLINE. && .DISCUSSION... AT 730 PM...SATELLITE AND RADAR IMAGERY SHOW PARTLY CLOUDY SKIES AND ISOLATED SHOWERS OVER KAUAI. THICK LAYERED CLOUDS COVER THE REST OF THE ISLANDS WITH SCATTERED HEAVY SHOWERS AND THUNDERSTORMS NEAR OAHU AND MOLOKAI AND OVER THE WINDWARD SIDE OF THE BIG ISLAND OF HAWAII. THERE IS SNOW OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. THE WEATHER OVER THE ISLANDS IS BEING PRODUCED BY A COMPLEX LOW WEST OF KAUAI. SATELLITE IMAGERY SHOWS A LOW ALOFT ABOUT 120 MILES NORTHWEST OF KAUAI WITH A SURFACE LOW A BIT FARTHER SOUTHWEST AROUND 220 MILES WEST SOUTHWEST OF KAUAI. OVER THE PAST SEVERAL HOURS THE SURFACE LOW HAS BEEN MOVING SOUTH AT 20 TO 25 MPH. THE LOW ALOFT IS A BIT EASIER TO FOLLOW ON THE COMPUTER FORECASTS. THE MODELS REMAIN IN PRETTY GOOD AGREEMENT SHOWING THE LOW MOVING AWAY TO THE SOUTHWEST. AS THE LOW MOVES AWAY...TEMPERATURES WILL WARM ALOFT AND THE ATMOSPHERE WILL BECOME MORE STABLE. AS THE SURFACE LOW MOVES AWAY...A RIDGE WILL BUILD NORTHEAST OF THE ISLANDS AND TRADE WINDS WILL RETURN. THE DRIER...MORE STABLE WEATHER WILL SPREAD BACK OVER THE ISLANDS ON WEDNESDAY. TRADE-WIND WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. && .MARINE... THE LARGE SOUTH SWELL WILL PEAK OVERNIGHT THEN SLOWLY SUBSIDE. WE HAVE CONTINUED THE HIGH SURF WARNING AND THE MARINE WEATHER STATEMENT MENTIONING THE POSSIBILITY OF HARBOR SURGES AND WAVES BREAKING IN CHANNEL ENTRANCES. THE MODERATE NORTHWEST SWELL IS PEAKING NOW AND WILL STEADILY DIMINISH THROUGH TUESDAY NIGHT. LINES OF THUNDERSTORMS CONTINUE TO FORM OVER THE COASTAL AND OFFSHORE WATERS AND THE MARINE WEATHER STATEMENT ALSO MENTIONS THE THUNDERSTORMS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM MONDAY FOR SOUTH-FACING SHORES OF ALL ISLANDS. FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR ALL ISLANDS. WINTER WEATHER ADVISORY UNTIL 6 AM MONDAY FOR BIG ISLAND SUMMITS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:48 PM HST | Winter Weather Advisory | HFO | Hawaii | 12 hr |
| Nov 4, 6:19 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 4, 8:22 PM HST | Special Marine Warning | HFO | 83 min | |
| Nov 4, 11:00 PM HST | Special Marine Warning | HFO | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.